Winter Weather, Eastern Uinta Mountains
- When
- April 4, 12:00 PM MST to April 5, 2:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
A strong Pacific cold front moved through the area and produced 3 to 8 inches of snow across the mountains of extreme northeast Utah. Additionally, frequent wind gusts from 40 to 50 mph buffeted the area, causing blowing and drifting snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A strong Pacific cold front moved through the area and produced 3 to 8 inches of snow across the mountains of extreme northeast Utah. Additionally, frequent wind gusts from 40 to 50 mph buffeted the area, causing blowing and drifting snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 4, 10:49 AM MST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1149 AM MDT MON APR 4 2005
UPDATED FOR EARLIER ISSUANCE TIME OF WINTER ADVISORY FOR NE UTAH
THE COLD FRONT IS ALREADY INTO NERN UTAH WITH RADAR BEGINNING TO
PICK UP SOME LIGHT PRECIP. THUS IT WILL BE NECESSARY TO ISSUE THE
WINTER WEATHER ADVISORY BEGINNING AT NOON TODAY.
.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
SITUATION APPEARS TO BE SETTING UP WELL FOR TONIGHT AND TUE MODERATE
WEATHER EVENT. NAM SEEMS TO PEG THE SITUATION VERY WELL. SATELLITE
SHOWING ENHANCEMENT OVER NE NEVADA ASSOCIATED WITH EJECTING SHORTWAVE
TROUGH AS NAM PROJECTED. SECOND WAVE DEVELOPING AND DIGGING A BIT
OVER NRN CALIF APPEARS TO BE PLACED WELL BY NAM TOO.
CLOUDS AND SW SURFACE WINDS TO INCREASE TODAY AHEAD OF TROUGHS AND
SURFACE COLD FRONT. THE COLD FRONT WAS APPROACHING WESTERN UT THIS
MORNING. WILL EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
JUST AHEAD OF AND WITH THE FRONT.
MONDAY NIGHT...PRIME TIME. COLD FRONT SHOULD MOVE THROUGH IN THE
EVENING WITH FAIRLY STRONG DYNAMICS ASSOCIATED WITH THE UPPER LEVEL
WAVE. MOISTURE WILL BE SUFFICIENT FOR WIDESPREAD RAIN AND SNOW
OVERNIGHT. WILL ADD SNOW ADVY TONIGHT FOR EASTERN UINTA MOUNTAINS TO
THE CURRENT WINTER WEATHER ADVISORIES FOR NORTHERN AND CENTAL CO
MTNS. MOUNTAINS OF NE UT SHOULD GET A STRONG FRONTAL PASSAGE WITH SFC
WINDS SHIFTING ABRUPTLY FROM SOUTH TO NNW. EARLY THIS EVENING.
TUESDAY...NO BIG CHANGES TO THE FORECAST HERE. SNOW WILL LINGER OVER
OVER NW SLOPES THROUGH MIDDAY...WITH CLEARING EXPECTED IN THE
AFTERNOON. TOTAL SNOWFALL FOR THE ADVISORY AREAS SHOULD BE 5 TO 10
INCHES...WITH LOCALLY HIGHER AMOUNTS IN THE PARK AND GORE RANGES.
MUCH COOLER TEMPS...WITH FREEZING VALUES POSSIBLE EARLY TUESDAY
MORNING IN THE LOWER VALLEYS IF CLEARING OCCURS EARLIER.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...AMPLIFIED/PROGRESSIVE PATTERN
CONTINUES WITH THE NEXT STORM PASSING ON SATURDAY. MODELS ARE
TRENDING A LITTLE WEAKER AND POSSIBLY A LITTLE FASTER CONCERNING THIS
TROUGH. BUT OVERALL AGREEMENT NOT BAD FOR DAY 6.
PERIOD BEGINS WITH WARMING AND DRYING TREND AS 700 TEMPS CLIMB ABOVE
0C BY MIDDAY WED THEN INCREASE TO 9C SOUTH AND 7C NORTH BY THU AS
RIDGE AXIS MOVES OVERHEAD. SOUTHWEST FLOW ON FRI WILL KEEP CONDITIONS
WARM BEFORE WEATHER MOVES IN FRI NIGHT INTO SAT. THIS TROUGH NOT AS
COLD AS THE ONE FOR EARLIER IN THE WEEK. FORECAST IN GOOD SHAPE FOR
THIS PERIOD. THEN HAVE MADE ONLY LITTLE CHANGES TO FORECAST FOR NEXT
STORM DUE TO TIMING AND STRENGTH UNCERTAINTIES. GFS SLOWER IN MOVING
THE SYSTEM EASTWARD AWAY FROM THE AREA ON SUN...SO POPS MAY NEED TO
BE BUMPED IF THIS TREND CONTINUES.
RIDGING DEVELOPS BY MON FOR A RETURN DRIER/WARMER CONDITIONS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER WEATHER ADVISORY TONIGHT THROUGH MIDDAY TUESDAY FOR
ZONES 3...4...9...10...12...13 AND 18.
.UT...WINTER WEATHER ADVISORY NOON MDT TODAY THROUGH 6 AM MDT
TUESDAY FOR ZONE 23.
&&
RAMEY/CJC/EHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1200 PM MDT MON APR 4 2005 COZ003-004-009-010-012-013-018-051300- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- NORTHWEST SAN JUAN MOUNTAINS-ROAN AND TAVAPUTS PLATEAUS- WEST ELK AND SAWATCH MOUNTAINS- 1200 PM MDT MON APR 4 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT THIS AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL MOUNTAINS AND THE NORTHWEST SAN JUAN MOUNTAINS OF WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED RAIN AND SNOW SHOWERS...WITH ISOLATED THUNDERSTORMS...WILL DEVELOP THIS AFTERNOON...BRINGING SMALL HAIL AND GUSTY WINDS TO 40 MPH. SNOW WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. IN EXCESS OF 5 INCHES OF SNOW WILL ACCUMULATE. SOUTHWEST WINDS OF 20 TO 30 MPH WILL SHIFT TO THE NORTHWEST BY LATE EVENING...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL CONTINUE IN THE MORNING THEN DIMINISH ABOUT NOON. TOTAL SNOW ACCUMULATION OF 5 TO 10 INCHES IS EXPECTED BY MIDDAY TUESDAY. IN ADDITION...GUSTY NORTHWEST WINDS FROM 20 TO 35 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TUESDAY MORNING...ESPECIALLY OVER THE HIGHER MOUNTAINS PASSES. THE NEXT CHANCE OF SNOW WILL MOVE INTO THE REGION LATE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATION...WIND SPEED MEASUREMENTS...AND ANY HAIL. COZ017-019-UTZ025-028-051300- LA SAL AND ABAJO MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- TAVAPUTS PLATEAU-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- 1200 PM MDT MON APR 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHWEST COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... ISOLATED RAIN AND SNOW SHOWERS THIS MORNING...WILL BECOME NUMEROUS THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH AND SMALL HAIL AND OCCASIONAL LIGHTNING ARE POSSIBLE NEAR THUNDERSTORMS. SNOW WILL BECOME WIDESPREAD OVERNIGHT WITH 2 TO 6 INCHES ACCUMULATING. SOUTHWEST WINDS OF 20 TO 30 MPH...GUSTING TO 40 MPH... WILL SHIFT TO THE NORTHWEST. THE SNOW AND STRONG WINDS WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOWFALL WILL DECREASE IN THE EARLY MORNING. NORTH WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THE DAY. THE NEXT CHANCE OF PRECIPITATION WILL MOVE INTO THE AREA LATE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS...WIND SPEED MEASUREMENTS...AND ANY HAIL. COZ001-002-005>008-011-014-020>023-UTZ022-024-027-029-051300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LOWER YAMPA RIVER BASIN-PARADOX VALLEY/LOWER DOLORES RIVER- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN- 1200 PM MDT MON APR 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. WIND GUSTS TO 35 MPH...SMALL HAIL...AND OCCASIONAL LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. RAIN WILL CHANGE TO SNOW EARLY THIS EVENING ABOVE 6000 FEET...WITH 2 TO 4 INCHES ACCUMULATING OVERNIGHT. NORTHWEST WINDS OF 20 TO 35 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOWFALL WILL END EARLY TUESDAY MORNING. NORTH WINDS OF 15 TO 30 MPH WILL CONTINUE. FREEZING TEMPERATURES WILL ALSO BE POSSIBLE OVER THE LOWER VALLEYS OF WESTERN COLORADO TUESDAY AND WEDNESDAY MORNING. TEMPERATURES DROPPING INTO THE 20S CAN BE EXPECTED. THE NEXT CHANCE OF PRECIPITATION IN THE REGION WILL BE LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND GUSTS AND HAIL. UTZ023-051300- EASTERN UINTA MOUNTAINS- 1200 PM MDT MON APR 4 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON UNTIL 6 AM MDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN UINTA MOUNTAINS OF NORTHEAST UTAH. .DAY ONE...TODAY AND TONIGHT... AS A COLD FRONT PASSES THIS EARLY AFTERNOON NUMEROUS RAIN AND SNOW SHOWERS...WILL DEVELOP. IN ADDITION ISOLATED THUNDERSTORMS WILL PRODUCE HEAVY SNOW SHOWERS...SMALL HAIL AND GUSTY WINDS TO 50 MPH. SNOWFALL WILL DECREASE LATE TONIGHT WITH 4 TO 9 INCHES ACCUMULATION EXPECTED BY MORNING. WEST WINDS OF 20 TO 30 MPH WILL SHIFT TO THE NORTHWEST BY LATE EVENING...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SNOW SHOWERS WILL CONTINUE IN THE MORNING AND END ABOUT NOON. GUSTY NORTH WINDS TO 35 MPH WILL CONTINUE TO CAUSE LOCAL BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY. THE NEXT CHANCE OF SNOW WILL MOVE INTO THE REGION LATE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATION...WIND SPEED MEASUREMENTS...AND HAIL. CUOCO/JOE
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448363.